Alert archive / North Carolina / Wind Advisories in 2012
Wind Advisory 6, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Feb 19, 2012, 5:06 AM EST for Dare County, Hyde County, Tyrrell County, North Carolina. It took effect at Feb 19, 2012, 10:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2012, 5:06 AM EST (10:06 UTC)
- In effect from
- Feb 19, 2012, 10:00 PM EST
- Expired
- Feb 20, 2012, 11:49 AM EST
- In force
- 14 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 127 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215 WWUS72 KMHX 191006 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 506 AM EST SUN FEB 19 2012 ...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS PORTIONS OF THE ALBEMARLE COUNTIES...OUTER BANKS...AND CARTERET COUNTY LATE THIS EVENING CONTINUING ON MONDAY... .LOW PRESSURE WILL MOVE SOUTH OF THE AREA THEN STRENGTHEN OFFSHORE TONIGHT WITH NORTHERN WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH CONTINUING INTO MONDAY. NCZ046-047-081-095-191815- /O.NEW.KMHX.WI.Y.0006.120220T0300Z-120220T1800Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 506 AM EST SUN FEB 19 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST MONDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE THIS EVENING THROUGH EARLY MONDAY AFTERNOON. * IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ103-104-191815- /O.NEW.KMHX.WI.Y.0006.120220T0300Z-120220T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 506 AM EST SUN FEB 19 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST MONDAY. * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE THIS EVENING THROUGH LATE MONDAY AFTERNOON. * IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
353 WWUS72 KMHX 191935 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 235 PM EST SUN FEB 19 2012 ...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS PORTIONS OF THE ALBEMARLE COUNTIES...OUTER BANKS...AND CARTERET COUNTY TONIGHT CONTINUING INTO MONDAY AFTERNOON... .LOW PRESSURE WILL MOVE SOUTH OF THE AREA THEN STRENGTHEN OFFSHORE TONIGHT WITH NORTH WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. NCZ046-047-081-095-200915- /O.CON.KMHX.WI.Y.0006.120220T0300Z-120220T1800Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 235 PM EST SUN FEB 19 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST MONDAY... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TONIGHT THROUGH MONDAY AFTERNOON. * IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ103-104-200915- /O.CON.KMHX.WI.Y.0006.120220T0300Z-120220T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 235 PM EST SUN FEB 19 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST MONDAY... * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TONIGHT THROUGH LATE MONDAY AFTERNOON. * IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
094 WWUS72 KMHX 200033 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 733 PM EST SUN FEB 19 2012 ...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS PORTIONS OF THE ALBEMARLE AND PAMLICO SOUND COUNTIES...THE OUTER BANKS...AND CARTERET COUNTY TONIGHT CONTINUING INTO MONDAY AFTERNOON... .DEVELOPING LOW PRESSURE WILL MOVE NORTHEAST OFF THE COAST TONIGHT AND AWAY FROM THE AREA MONDAY. THE LOW WILL PRODUCE STRENGTHENING NORTH WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. NCZ046-047-081-095-200915- /O.CON.KMHX.WI.Y.0006.120220T0300Z-120220T1800Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 733 PM EST SUN FEB 19 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * TIMING...TONIGHT THROUGH MONDAY AFTERNOON. * IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ103-104-200915- /O.CON.KMHX.WI.Y.0006.120220T0300Z-120220T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 733 PM EST SUN FEB 19 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... * WINDS...NORTH 30 TO 40 MPH WITH GUSTS AROUND 45 MPH. * TIMING...TONIGHT THROUGH LATE MONDAY AFTERNOON. * IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
187 WWUS72 KMHX 200907 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 407 AM EST MON FEB 20 2012 ...STRONG NORTH WINDS WILL CONTINUE ACROSS PORTIONS OF THE ALBEMARLE AND PAMLICO SOUND COUNTIES...THE OUTER BANKS...AND CARTERET COUNTY THROUGH TODAY... .LOW PRESSURE OFF THE COAST WILL MOVE NORTHEAST TODAY. THE LOW WILL PRODUCE NORTH WINDS 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. NCZ046-047-081-095-201500- /O.EXT.KMHX.WI.Y.0006.000000T0000Z-120220T1500Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 407 AM EST MON FEB 20 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THIS MORNING. * IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ103-104-201800- /O.EXT.KMHX.WI.Y.0006.000000T0000Z-120220T1800Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 407 AM EST MON FEB 20 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
659 WWUS72 KMHX 201206 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 706 AM EST MON FEB 20 2012 ...STRONG NORTH WINDS WILL CONTINUE ACROSS PORTIONS OF THE ALBEMARLE AND PAMLICO SOUND COUNTIES...THE OUTER BANKS...AND CARTERET COUNTY THROUGH TODAY... .LOW PRESSURE OFF THE COAST WILL MOVE NORTHEAST TODAY. THE LOW WILL PRODUCE NORTH WINDS 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. NCZ081-201315- /O.CAN.KMHX.WI.Y.0006.000000T0000Z-120220T1500Z/ MAINLAND HYDE- 706 AM EST MON FEB 20 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. WINDS ARE NO LONGER EXPECTED TO MEET ADVISORY CRITERIA SO THE ADVISORY WAS CANCELLED. $$ NCZ046-047-095-201500- /O.CON.KMHX.WI.Y.0006.000000T0000Z-120220T1500Z/ TYRRELL-MAINLAND DARE-CARTERET- INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 706 AM EST MON FEB 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THIS MORNING. * IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ103-104-201800- /O.CON.KMHX.WI.Y.0006.000000T0000Z-120220T1800Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 706 AM EST MON FEB 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTH 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS72 KMHX 201506 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1006 AM EST MON FEB 20 2012 ...GUSTY NORTH WINDS WILL CONTINUE ACROSS THE OUTER BANKS THROUGH THIS AFTERNOON... .LOW PRESSURE OFF THE COAST WILL CONTINUE TO MOVE NORTHEAST TODAY. THE LOW WILL PRODUCE NORTH WINDS 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. NCZ046-047-095-201615- /O.EXP.KMHX.WI.Y.0006.000000T0000Z-120220T1500Z/ TYRRELL-MAINLAND DARE-CARTERET- INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 1006 AM EST MON FEB 20 2012 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. $$ NCZ103-104-201800- /O.CON.KMHX.WI.Y.0006.000000T0000Z-120220T1800Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1006 AM EST MON FEB 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTH 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
938 WWUS72 KMHX 201649 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1149 AM EST MON FEB 20 2012 ...GUSTY NORTH WINDS HAVE DIMINISHED EARLY THIS AFTERNOON... NCZ103-104-201800- /O.CAN.KMHX.WI.Y.0006.000000T0000Z-120220T1800Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1149 AM EST MON FEB 20 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. NORTHERLY WINDS HAVE DIMINISHED EARLY THIS AFTERNOON TO 20 TO 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 19, 4:35 AM EST, 31 minutes earlier.
Area forecast discussion, Feb 19, 4:35 AM EST, 31 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
435 AM EST SUN FEB 19 2012
.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST AND MOVE NORTHEAST
ALONG THE COAST LATE TODAY AND TONIGHT. HIGH PRESSURE WILL BUILD IN
FROM THE WEST LATE MONDAY INTO TUESDAY. A COLD FRONT WILL APPROACH
FROM THE WEST WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 400 AM SUNDAY...SFC LOW PRESSURE OFF SC CST MOVES NE...
STRENTHENS...THEN MOVES OFFSHORE HAT LATE TONIGHT. ISENTROPIC LIFT
AHEAD OF LOW AND MOSITURE ADVECTION HAS LEAD TO MDT RAIN SPREADING
NEWD FROM SW TO NE ACRS ENTIRE CWFA TODAY WITH CAT POPS AND RAINFALL
AMOUNTS ONE INCH TO TWO INCHES FOR MOST AREAS. WINDS WILL ALSO BE
PICKING UP AS SFC LOW STRENTHENS AND MOVES TO THE SOUTH. EXPECT
BREEZY CONDITIONS TO DEVELOP ESPECIALLY FOR THE COASTAL COUNTIES.
GUSTY NORTHEAST WINDS AND RAIN WILL HOLD TEMPERATURES IN THE 48 TO
55 DEGREE RANGE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS OF 400 AM SUNDAY...LOW PRESSURE EXITS THE COAST WITH VERY WIND
CONDITIONS THIS EVENING FOR PORTIONS OF THE ALBEMARLE
COUNTIES...COUNTIES ADJACENT TO THE PAMLICO SOUND...AND THE OBX
WHERE WIND ADVISORIES HAVE BEEN POSTED FOR LATE THIS EVENING THROUGH
MON. A STRONG MID-LEVEL SHORTWAVE TROF DIVES SOUTH WITH COLDER AIR
SURGING SOUTH AND WRAP AROUND MOISTURE LEADING TO RAIN CHANGING TO
SNOW AFTER MIDNIGHT AND CONTINUING INTO MONDAY MORNING...MAINLY OVER
THE NORTHEASTERN COUNTIES/NORTHERN OUTER BANKS REGION. THICKNESS
VALUES SUPPORT A RAIN/SNOW MIX INITIALLY WITH A CHANGE TO ALL SNOW
AFTER ABOUT 08Z OR SO. ANY SNOWFALL AMOUNTS AND HAVE CONTINUED WITH
JUST 0.1 TO 0.4 INCH OVER THE NORTHERN OUTER BANKS AND AREAS
ADJACENT TO THE ALBEMARLE SOUND THUS WILL NOT ISSUE A WINTER WEATHER
ADVISORY ON THIS SHIFT. WITH WARM GROUND TEMPS DON'T EXPECT SIG
ACCUMULATIONS AT THIS TIME. HOWEVER...THIS WILL CONT TO BE MONITORED
BY FUTURE SHIFTS. TEMPS LOWER INTO THE MID 30S INLAND AND LOWER TO
MID 40S IMMEDIATE COAST TONIGHT.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 3 AM SUN...ONLY MINOR CHANGES TO PREVIOUS FCST DURING PERIOD.
DEEPING LOW PRES WILL BE ABOUT 300 MILES ENE OF HAT AT BEGINNING OF
PERIOD WITH MODERATE ARCTIC HIGH PRES BUILDING IN BEHIND IT WITH
STRONG WINDS CONTINUING OVER COASTAL SECTIONS. LINGERING THREAT OF
SNOW SHOWERS WITH SECONDARY SHRT WV TROF WILL END BY MID MORNING.
CLEARING SKIES AND DIMINISHING WINDS REST OF DAY WITH HIGH PRES
CENTER BUILDING IN. BELOW NORMAL TEMPS EXPECTED MON NIGHT WITH HIGH
CENTER OVERHEAD...THEN A QUICK WARM-UP TUE WITH HIGH QUICKLY MOVING
OFFSHORE AS NEXT SHRT WV TROF APPROACHES. 00Z MODELS HAVE TRENDED TO
SOME LIGHT QPF ALONG COASTAL SECTIONS TUE AFTN WITH RETURN SRLY FLOW
BUT APPEAR OVERDONE WITH EXPECTED STABLE CONDITIONS OVER COLDER NEAR
SHORT WATERS...THUS NOT ENOUGH CONFIDENCE TO ADD POPS AT THIS TIME.
MAINLY ZONAL FLOW ALOFT AND SEVERAL SHRT WVS AND ASSCTD FRONTS WILL
AFFECT AREA WED-THU WITH LATEST MODELS INDICATING PCPN THREAT
REMAINING MAINLY N AND S OF AREA BUT LEFT PREVIOUS FCST LOW CHC
POPS. DEEPER SHRT WV TROF AND SFC FRONT WILL MOVE THROUGH LATE FRI
FOLLOWED BY COOLER AIR MASS FOR NEXT WEEKEND.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /06Z SUNDAY THROUGH 06Z MONDAY/...
AS OF 1245 AM SUNDAY...PRECIP MOVING INTO SW SECTIONS WILL SPREAD
NEWD OVERNIGHT WITH DVLPMT OF MVFR CONDITIONS. IFR CONDITIONS NOT
EXPECTED UNTIL THIS AFTERNOON. ALL OF THE AVIATION GUIDANCE
AGREES THAT PREVAILING CONDITIONS WILL BECOME MVFR AFTER 06Z WHEN
THE STEADIER PRECIPITATION IS FORECAST TO MOVE NE INTO THE TAF
SITES. BASED ON BLEND OF THE AVIATION GUIDANCE AND THE OPERATIONAL
MODELS...FORECAST MVFR CONDITIONS TO BEGIN 10-12Z AND IFR 15-18Z
WITH THE NORTHERN TAF SITES TAKING THE LONGEST. OAJ WILL SEE MVFR
AROUND 06Z AND AND IFR AROUND 12Z.
LONG TERM /06Z MONDAY THROUGH THURSDAY/...
AS OF 3 AM SUN...CIGS AND VSBYS WILL GRADUALLY IMPROVE TO VFR
09Z-12Z MON...WITH CLEARING EXPECTED 12Z-15Z. GUSTY NORTHERLY WINDS
WILL CONTINUE THROUGH MORNING...THEN DIMINISH DURING AFTN. VFR
CONDITIONS WILL PREVAIL REST OF PERIOD WITH ONLY MINIMAL THREAT OF
PCPN WITH SERIES OF WEAK SHRT WVS AND SFC FRONTS.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 1240 AM SUNDAY...NO CHANGES TO THE PREVIOUS FORECAST WITH GALE
CONDITIONS EXPECTED ON THE WATERS BEGINNING SUNDAY NIGHT. LIGHT
VARIABLE WINDS WILL BECOME NORTH TO NORTHEAST AND STRENGTHEN TO
AROUND 15 KT LATE. 2 TO 3 FT SEAS WILL BUILD TO 3 TO 4 FT OVERNIGHT
CONTINUING TO BUILD TO 5 TO 8 FT TODAY. LOW PRESSURE BEGINS TO
DEVELOP ALONG THE SE COAST WINDS ARE FORECAST TO BACK TO THE
NORTHEAST AND INCREASE TO 25 KT WITH FREQUENT GUSTS TO 30 KNOTS BY
LATE TODAY. GALE FORCE WINDS RAMP UP TO 25 TO 35 KNOTS WITH 30 TO 40
KNOTS ALONG THE NORTHERN WATERS TONIGHT INTO MONDAY. THE PEAK WINDS
WILL OCCUR FROM 06Z TO ABOUT 14Z MONDAY. THE GUSTY N/NNW WINDS WILL
LEAD TO ELEVATED WATER LEVELS FROM HATTERAS TO CEDAR ISLAND AND OVER
THE PAMLICO SOUND. WE ARE ISSUING A COASTAL FLOOD ADVISORY FOR WATER
LEVELS OF 1 TO 2 FEET ABOVE NORMAL WITH SOME LOCALIZED AREAS AT 3
FEET ABOVE NORMAL FOR TONIGHT AND MONDAY. USING BOTH THE WAVEWATCH
AND LOCAL SWAN AS GUIDANCE...SEAS PEAK AT 7 TO 12 FEET...MAINLY
NORTHERN SECTIONS TONIGHT AND MONDAY.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 AM SUN...NO SIGNIFICANT CHANGES TO PREVIOUS FCST DURING
PERIOD. ONGOING GALE EVENT ALL WATERS WILL GRADUALLY WEAKEN MONDAY
AS HIGH PRES BUILDS IN FROM W AND LOW PRES MOVES FARTHER OFFSHORE.
WINDS WILL CONTINUE DECREASING MON NIGHT WITH HIGH CENTER BUILDING
OVER AREA...THEN QUICKLY BECOME SE-S TUE AS HIGH MOVES OFFSHORE.
SERIES OF WEAK FRONTS WILL AFFECT AREA WED-THU WITH MODERATE SW
WINDS. STRONGER FRONT WILL APPROACH LATE THU WITH SCA CONDITIONS
PSBL AGAIN.
WW3 AND SWAN IN GENERAL AGREEMENT ON SEAS AND ALSO WITH PREVIOUS
FCST. HEIGHTS UP TO 12 FEET EXPECTED NRN AND CENTRAL WATERS EARLY
MON...THEN GRADUALLY SUBSIDING INTO TUE BUT RESIDUAL SWELL WILL
LIKELY KEEP AROUND 6 FT OVER OUTER PORTIONS OF NRN AND CENTRAL
WATERS INTO TUE NIGHT. SEAS BUILDING AGAIN LATE THU WITH INCREASING
SW WINDS AHEAD OF NEXT STRONG FRONT.
&&
.TIDES/COASTAL FLOODING...
AS OF AM SAT...POSTED HIGH SURF ADVSY FOR OUTER BANKS N OF HAT
STARTING THIS EVENING WITH RAPIDLY BUILDING SEAS. LARGE BREAKERS TO
AROUND 8 FT MAY PRODUCE SOME BEACH EROSION AND OVERWASH...MAINLY
AROUND HIGH TIDE. NO CHANGE TO COASTAL FLOOD ADVISORY FOR OBX
DARE...HYDE...CARTERET AND CRAVEN COUNTIES FOR TONIGHT INTO MONDAY
AFTERNOON. 12 TO 18 HOUR PERIOD OF STRONG NORTHERLY WINDS WILL
PRODUCE MINOR WATER LEVEL RISES OF 1-2 FT...WITH LOCALLY HIGHER AMTS
TO 3FT...FOR AREAS ADJACENT TO THE PAMLICO SOUND. AREAS MOST LIKELY
IMPACTED WILL BE FROM CLUBFOOT CREEK TO CEDAR ISLAND...UP TO
OCRACOKE AND BUXTON.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 10 PM EST
MONDAY FOR NCZ103.
COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EST
MONDAY FOR NCZ093-095-103-104.
WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST MONDAY FOR
NCZ103-104.
WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST MONDAY FOR
NCZ046-047-081-095.
MARINE...GALE WARNING FROM 10 PM THIS EVENING TO 5 PM EST MONDAY FOR
AMZ130-135-150-152-154-156-158.
&&
SYNOPSIS...JAC
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...JBM
AVIATION...JAC/JBM
MARINE...JAC/JBM
TIDES/COASTAL FLOODING...JBM
CORRECTED FOR HIGH SURF ADVSY LOCATION...NCZ103 ONLY.Hazardous weather outlook, Feb 18, 6:58 PM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 658 PM EST SAT FEB 18 2012 NCZ093-095-103-104-200000- CRAVEN-CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 658 PM EST SAT FEB 18 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THIS WEEKEND...PRODUCING HEAVY RAIN...STRONG WINDS...AND COASTAL FLOODING. SOME LIGHT SNOW ACCUMULATION IS ALSO POSSIBLE OVER AREAS ALONG AND NORTH OF HIGHWAY 264 LATE SUNDAY NIGHT. THE STORM WILL REACH ITS PEAK SUNDAY NIGHT AS IT MOVES OFF THE NORTH CAROLINA COAST. GUSTY NORTH WINDS WILL LEAD TO WATER LEVEL RISES OF 1 TO 3 FEET FROM THE PAMLICO SOUND COAST OF CRAVEN COUNTY NORTH TO THE SOUTHERN OUTER BANKS. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA OVER THE NEXT SEVERAL DAYS ON THIS DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>092-094-098-200000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-PAMLICO-ONSLOW- 658 PM EST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THIS WEEKEND...PRODUCING HEAVY RAIN...STRONG WINDS...AND COASTAL FLOODING. SOME LIGHT SNOW ACCUMULATION IS ALSO POSSIBLE OVER AREAS ALONG AND NORTH OF HIGHWAY 264 LATE SUNDAY NIGHT. THE STORM WILL REACH ITS PEAK SUNDAY NIGHT AS IT MOVES OFF THE NORTH CAROLINA COAST. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA OVER THE NEXT SEVERAL DAYS ON THIS DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 5:11 AM EST | High Surf Advisory | MHX | 41 hr | |
| Feb 19, 6:50 PM EST | Special Weather Statement | MHX | Dare, Hyde, Tyrrell | 55 min |
Nearby
Wind Advisories in North Carolina, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.